Alert archive / California / Wind Advisories in 2026
Wind Advisory 2, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Feb 24, 2026, 1:40 AM PST for 5 counties in California; 4 counties in Nevada. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2026, 1:40 AM PST (09:40 UTC)
- Expired
- Feb 25, 2026, 12:00 AM PST
- In force
- 22 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 82 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 9.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3666 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
155 WWUS75 KREV 240940 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 140 AM PST Tue Feb 24 2026 CAZ072-250300- /O.CAN.KREV.LW.Y.0003.000000T0000Z-260226T0300Z/ /O.NEW.KREV.WI.Y.0002.260224T1200Z-260225T0300Z/ Greater Lake Tahoe Area- Including the cities of Truckee, South Lake Tahoe, Tahoe City, and Markleeville 140 AM PST Tue Feb 24 2026 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Southwest winds of 20 to 30 mph with gusts to 40 to 50 mph at lake level and Sierra communities along with winds of 40 to 50 mph with gusts up to 100 mph at the Sierra crest. Wave heights of 2 to 5 feet at Lake Tahoe. * WHERE...Greater Lake Tahoe Area. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. * ADDITIONAL DETAILS...The strongest winds are expected late this morning into this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ002-241045- /O.CAN.KREV.LW.Y.0003.000000T0000Z-260226T0300Z/ Greater Lake Tahoe Area- Including the cities of Glenbrook, Stateline, and Incline Village 140 AM PST Tue Feb 24 2026 ...LAKE WIND ADVISORY IS CANCELLED... The Lake Wind Advisory has been added to the Wind Advisory as hazardous conditions continue at Lake Tahoe. $$ NVZ003-250300- /O.NEW.KREV.WI.Y.0002.260224T0940Z-260225T0300Z/ Greater Reno-Carson City-Minden Area- Including the cities of Virginia City, Sparks, Gardnerville, and Verdi 140 AM PST Tue Feb 24 2026 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph and wind prone areas along Interstate 580 with gusts of 50 to 65 mph. * WHERE...Greater Reno-Carson City-Minden Area. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds may knock down burned trees in the Davis Fire burn area. The strongest winds are expected late this morning into this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ073-250300- /O.NEW.KREV.WI.Y.0002.260224T1200Z-260225T0300Z/ Mono County- Including the cities of Mammoth Lakes, Bridgeport, Lee Vining, and Coleville 140 AM PST Tue Feb 24 2026 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Southwest winds of 20 to 30 mph with gusts to 40 to 50 mph for Sierra communities along Highway 395 and up to 50 to 65 mph near wind prone areas. Winds of 30 to 40 mph with gusts up to 90 to 100 mph at the Sierra crest. * WHERE...Mono County. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected late this morning into this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ HC
5 follow-up statements
654 WWUS75 KREV 241003 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 203 AM PST Tue Feb 24 2026 NVZ002-250300- /O.EXA.KREV.WI.Y.0002.260224T1200Z-260225T0300Z/ Greater Lake Tahoe Area- Including the cities of Glenbrook, Stateline, and Incline Village 203 AM PST Tue Feb 24 2026 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Southwest winds of 20 to 30 mph with gusts to 40 to 50 mph at lake level and Sierra communities along with winds of 40 to 50 mph with gusts up to 100 mph at the Sierra crest. Wave heights of 2 to 5 feet at Lake Tahoe. * WHERE...Greater Lake Tahoe Area. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. * ADDITIONAL DETAILS...The strongest winds are expected late this morning into this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ003-250300- /O.CON.KREV.WI.Y.0002.000000T0000Z-260225T0300Z/ Greater Reno-Carson City-Minden Area- Including the cities of Virginia City, Sparks, Gardnerville, and Verdi 203 AM PST Tue Feb 24 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph and wind prone areas along Interstate 580 with gusts of 50 to 65 mph. * WHERE...Greater Reno-Carson City-Minden Area. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds may knock down burned trees in the Davis Fire burn area. The strongest winds are expected late this morning into this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ072-073-250300- /O.CON.KREV.WI.Y.0002.260224T1200Z-260225T0300Z/ Greater Lake Tahoe Area-Mono County- Including the cities of Mammoth Lakes, Truckee, South Lake Tahoe, Tahoe City, Markleeville, Bridgeport, Lee Vining, and Coleville 203 AM PST Tue Feb 24 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Southwest winds of 20 to 30 mph with gusts to 40 to 50 mph for Sierra communities at lake level and along Highway 395; and up to 50 to 65 mph near wind prone areas in Mono County. Winds of 30 to 40 mph with gusts up to 90 to 100 mph at the Sierra crest. Wave heights of 2 to 5 feet at Lake Tahoe. * WHERE...Greater Lake Tahoe Area and Mono County. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. * ADDITIONAL DETAILS...The strongest winds are expected late this morning into this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ HC
153 WWUS75 KREV 242123 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 123 PM PST Tue Feb 24 2026 CAZ072-073-250300- /O.CON.KREV.WI.Y.0002.000000T0000Z-260225T0300Z/ Greater Lake Tahoe Area-Mono County- Including the cities of Bridgeport, Mammoth Lakes, Truckee, South Lake Tahoe, Coleville, Lee Vining, Tahoe City, and Markleeville 123 PM PST Tue Feb 24 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Southwest winds of 20 to 30 mph with gusts to 40 to 50 mph for Sierra communities at lake level and along Highway 395; and up to 50 to 65 mph near wind prone areas in Mono County. Winds of 30 to 40 mph with gusts up to 110 mph at the Sierra crest. Wave heights of 2 to 5 feet at Lake Tahoe. * WHERE...Greater Lake Tahoe Area and Mono County. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. * ADDITIONAL DETAILS...The strongest winds are expected through this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ002-250300- /O.CON.KREV.WI.Y.0002.000000T0000Z-260225T0300Z/ Greater Lake Tahoe Area- Including the cities of Incline Village, Glenbrook, and Stateline 123 PM PST Tue Feb 24 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Southwest winds of 20 to 30 mph with gusts to 40 to 50 mph at lake level and Sierra communities along with winds of 40 to 50 mph with gusts up to 110 mph at the Sierra crest. Wave heights of 2 to 5 feet at Lake Tahoe. * WHERE...Greater Lake Tahoe Area. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest winds are expected through this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ003-250300- /O.CON.KREV.WI.Y.0002.000000T0000Z-260225T0300Z/ Greater Reno-Carson City-Minden Area- Including the cities of Sparks, Verdi, Gardnerville, and Virginia City 123 PM PST Tue Feb 24 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph and wind prone areas along Interstate 580 with gusts of 55 to 75 mph. * WHERE...Greater Reno-Carson City-Minden Area. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds may knock down burned trees in the Davis Fire burn area. The strongest winds are expected through this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MC
051 WWUS75 KREV 250235 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 635 PM PST Tue Feb 24 2026 CAZ072-073-250800- /O.EXT.KREV.WI.Y.0002.000000T0000Z-260225T0800Z/ Greater Lake Tahoe Area-Mono County- Including the cities of Markleeville, Coleville, Tahoe City, Bridgeport, Mammoth Lakes, Lee Vining, Truckee, and South Lake Tahoe 635 PM PST Tue Feb 24 2026 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WHAT...Southwest winds of 20 to 30 mph with gusts to 40 to 50 mph for Sierra communities at lake level and along Highway 395; and up to 65 mph near wind prone areas in Mono County. Southwest winds of 30 to 40 mph with gusts up to 110 mph at the Sierra crest. Wave heights of 2 to 5 feet at Lake Tahoe. * WHERE...Greater Lake Tahoe Area and Mono County. * WHEN...Until midnight PST tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ002-250800- /O.EXT.KREV.WI.Y.0002.000000T0000Z-260225T0800Z/ Greater Lake Tahoe Area- Including the cities of Incline Village, Stateline, and Glenbrook 635 PM PST Tue Feb 24 2026 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WHAT...Southwest winds of 20 to 30 mph with gusts to 40 to 50 mph at lake level and Sierra communities along with winds of 40 to 50 mph with gusts up to 110 mph at the Sierra crest. Wave heights of 2 to 5 feet at Lake Tahoe. * WHERE...Greater Lake Tahoe Area. * WHEN...Until midnight PST tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ003-250600- /O.EXT.KREV.WI.Y.0002.000000T0000Z-260225T0600Z/ Greater Reno-Carson City-Minden Area- Including the cities of Sparks, Verdi, Virginia City, and Gardnerville 635 PM PST Tue Feb 24 2026 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph and wind prone areas along Interstate 580 with gusts of 55 to 70 mph. * WHERE...Greater Reno-Carson City-Minden Area. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Winds may knock down burned trees in the Davis Fire burn area. The strongest winds are expected through this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CM
480 WWUS75 KREV 250551 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 951 PM PST Tue Feb 24 2026 NVZ003-250700- /O.EXP.KREV.WI.Y.0002.000000T0000Z-260225T0600Z/ Greater Reno-Carson City-Minden Area- Including the cities of Virginia City, Sparks, Verdi, and Gardnerville 951 PM PST Tue Feb 24 2026 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... The strongest winds have tapered off, thus allowing the advisory to expire. $$ CAZ072-073-250800- /O.CON.KREV.WI.Y.0002.000000T0000Z-260225T0800Z/ Greater Lake Tahoe Area-Mono County- Including the cities of South Lake Tahoe, Mammoth Lakes, Tahoe City, Coleville, Bridgeport, Markleeville, Truckee, and Lee Vining 951 PM PST Tue Feb 24 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WHAT...Southwest winds of 20 to 30 mph with gusts to 40 to 50 mph for Sierra communities at lake level and along Highway 395; and up to 65 mph near wind prone areas in Mono County. Southwest winds of 30 to 40 mph with gusts up to 70 mph at the Sierra crest. Wave heights of 2 to 5 feet at Lake Tahoe. * WHERE...Greater Lake Tahoe Area and Mono County. * WHEN...Until midnight PST tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NVZ002-250800- /O.CON.KREV.WI.Y.0002.000000T0000Z-260225T0800Z/ Greater Lake Tahoe Area- Including the cities of Glenbrook, Stateline, and Incline Village 951 PM PST Tue Feb 24 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WHAT...Southwest winds of 20 to 30 mph with gusts to 40 to 50 mph at lake level and Sierra communities along with winds of 40 to 50 mph with gusts up to 70 mph at the Sierra crest. Wave heights of 2 to 5 feet at Lake Tahoe. * WHERE...Greater Lake Tahoe Area. * WHEN...Until midnight PST tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ JC
613 WWUS75 KREV 250743 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 1143 PM PST Tue Feb 24 2026 CAZ072-073-NVZ002-250845- /O.EXP.KREV.WI.Y.0002.000000T0000Z-260225T0800Z/ Greater Lake Tahoe Area-Mono County-Greater Lake Tahoe Area- Including the cities of Glenbrook, South Lake Tahoe, Mammoth Lakes, Tahoe City, Coleville, Bridgeport, Markleeville, Incline Village, Stateline, Truckee, and Lee Vining 1143 PM PST Tue Feb 24 2026 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT... The strongest winds have tapered off, thus allowing the advisory to expire. $$ JC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Feb 23, 2:37 PM PST, 11 hours 3 minutes earlier. Its key messages:
- * Dry conditions persist through the rest of today with gusty winds this afternoon. * The next impactful storm arrives tonight bringing gusty to strong winds with rain and high elevation mountain snow through Wednesday. Flooding potential persists with this weak atmospheric river event, but flooding confidence remains low. * Warmer and drier conditions return late this week into the weekend. Although, there are hints of a weak system this weekend into early next week.
Area forecast discussion, Feb 23, 2:37 PM PST, 11 hours 3 minutes before
Area Forecast Discussion
National Weather Service Reno NV
237 PM PST Mon Feb 23 2026
.KEY MESSAGES...
* Dry conditions persist through the rest of today with gusty
winds this afternoon.
* The next impactful storm arrives tonight bringing gusty to strong
winds with rain and high elevation mountain snow through
Wednesday. Flooding potential persists with this weak atmospheric
river event, but flooding confidence remains low.
* Warmer and drier conditions return late this week into the
weekend. Although, there are hints of a weak system this weekend
into early next week.
&&
.DISCUSSION...
Dry conditions continue going into the evening with temperatures
steadily climbing. However, chances for precipitation will begin to
creep into the Sierra and NE CA tonight (increasing around
midnight) as the next system approaches with winds gradually
increasing late afternoon and this evening. Forecast guidance
depicts an Eastern Pacific low splitting into a closed low that
moves more into the Pacific and a shortwave trough that will pass
through the PacNW on Tuesday into Wednesday. With this happening
above, moisture from a weak atmospheric river will be pulled into
the area. Tuesday still looks to be the peak day for precipitation
with the Sierra and NE CA seeing a 65-85% chance, the Sierra
Front seeing a 35-45% chance, and the NV Basin and Range seeing
around a 10-20% chance of isolated showers. Precipitation chances
gradually lessen going into Wednesday with the last of the
showers ending in the Sierra around late Wednesday afternoon.
As for what to expect for actual precipitation: snow levels will
raise to above 9-10 kft resulting in most of the area seeing a p-
type of rain with snow showers limited to the those elevations
elevations and above particularly in the Eastern Sierra in Mono
County. Forecast snowfall accumulations in the higher elevations of
Mono County still look to be 1 to 4 inches with 10-30% chance of
over 4 inches of snow in the Eastern Sierra crest by Wednesday
night. The character of the snow will be very wet with snow-to-
liquid ratios of around 2-6:1. Snow levels do come down to 7.5-9
kft by Wednesday evening, so there is a chance snow may mix into
the lingering showers on Wednesday.
For the majority of the region seeing rain: the higher QPF
amounts will stay west of the CA/NV border through this system.
The Sierra crest has the highest QPF amounts ranging between
1.5-2.5 inches with a 15-35% chance of greater than 2 inches. The
other portions of the CA mountains from western Lassen County
down to Mono County will see around 0.5-1 inch of QPF with the
lower elevations of the Tahoe Basin seeing up to 1.5 inches. As
spillover is expected to be limited, the Sierra Front areas have
around 0.1-0.3 inches of QPF in the forecast by Wednesday night
while the NV Basin and Range could see up to around 0.1 inches.
Localized flooding and ponding in the region may be a possible
during this time. Please refer to the Hydrology section for more
info on this.
Another concern with this system is the strong winds that it will
bring to the region. The Sierra crest and the highest peaks expect
to experience gusts over 100 mph with areas along US-395 and
those at Lake Tahoe level will see gusts up to around 35-45 mph.
A Lake Wind Advisory has been issued for Lake Tahoe beginning
tonight lasting into Wednesday. Western NV wind-prone areas look
to have a 40-70% probability chance of gusts over 40 mph. Winds
then will gradually decrease on Wednesday as the system moves out
with an upper ridge moving over the area.
Drier and warmer conditions are expected from Thursday into the
weekend. Long term guidance shows another potential system to begin
March with signs of a trough moving into the area, but there's good
uncertainty in timing and details this far out. -078
&&
.AVIATION...
VFR conditions expect to persist through this evening. The next
system looks to move into the region from the west late tonight
allowing for areas of MVFR to IFR conditions with mountain
obscurations to become likely. Sierra terminals begin to
experience rain shower chances generally after 23/06Z though KTVL
may see vicinity showers a few hours before. Ahead of the system,
KMEV=KTRK-KTVL winds increase with southerly gusts around 20 kts
around 23/02Z. LLWS and turbulence returns after 23/00-03Z due to
FL100 winds increasing to 40-55 kts and then up to 60-65 kts
around 23/09-10Z. -078
&&
.AVALANCHE...
No snow is forecasted for today with partly to mostly cloudy skies.
The next storm arrives tonight and peaks on Tuesday with more rain
and high mountain snow above 9 to 10 kft, as well as gusty winds up
to 90-110 mph at the highest peaks.
Snow levels come down on Wednesday afternoon to 7.5-9 kft for the
Tahoe Basin, and for Mono county on Wednesday evening, when
precipitation chances taper off. However, there may be some
lingering low shower chances going into early Thursday.
Liquid amounts continue to fluctuate with this weak AR event. In the
latest NBM probabilities, there is a 15-35% chance of 2+ inches of
liquid at the Sierra crest from the Tahoe Basin northward between
tonight and Wednesday evening with the Eastern Sierra having a <10%
chance. Current storm totals haven't changed much from the previous
forecast: around 1.5-2.5" in the Sierra crest around the Tahoe
Basin, 1-1.5" below the crest. For Mono County, 1-2" near the
crest from Mono Lake and northwards, and 0.5-1.5" south of Mono
Lake near the crest. Below 8 kft in Mono County, 0.5-1.0" of
liquid is forecast.
SLRs will be 2-6:1 above 9-10 kft with snow accumulations of 1-6"
with isolated higher accumulations from Mono Lake southwards.
Ridgetop winds decrease on Wednesday to 50 to 80 mph.
-HC/078
&&
.HYDROLOGY...
Rain at all but the highest elevations during the weak atmospheric
river will lead to rises on rivers and streams throughout the area.
The now expansive low elevation shallow snowpack (below about 5500
feet), will contribute additional runoff as it melts with warm
temperatures, rain, and high winds. The deeper and colder high
elevation snowpack (above about 7000 feet) is expected to retain
most of the rainfall, but warm significantly during the event.
How the now significant mid elevations snowpack responds to the
rain is an area of greater uncertainty.
The greatest flooding concerns is for mountain urban areas where
deep snow large plow berms may block drainage systems and funnel
runoff into unexpected areas.
Flooding from rivers and streams is not currently expected, but
minor flooding is possible along if rainfall exceeds expectations.
Current forecasts show about about a 5% chance of minor flooding
along the Susan River near Susanville and the West Fork of the
Carson river into Carson Valley, and very low, but non zero
chances along the Middle fork of the Feather near Portola.
Elevated flows are expected to continue through the week as warm
temperatures will impact the recently ripened snowpack.
The River Forecast Center will be extending hours will add a third
evening forecast on Tuesday for river points where flooding is
possible. Check for updated river forecasts at: www.cnrfc.noaa.gov
-TB
&&
.REV Watches/Warnings/Advisories...
NV...Lake Wind Advisory from 7 PM this evening to 7 PM PST Wednesday
NVZ002.
CA...Lake Wind Advisory from 7 PM this evening to 7 PM PST Wednesday
CAZ072.
&&The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 3:10 PM PST | River Flood Advisory | REV | Lassen | 16 hr |
Nearby
Wind Advisories in California, 2026Wind Advisories in Nevada, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.